# SDR 2008FA0000384

- Difficulty date: May 19, 2008
- Submitted: July 10, 2008
- Operation: General aviation
- Make and model: Bell OH58B
- Engine: Allsn T63A720
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Gear
- Part number: 23063413
- Part serial: 109942
- Condition: Broken
- Location: Air/Oil Separatr
- Part time: 600 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED ENGINE CHIP LIGHTS ON TAKEOFF.  ABORTED MISSION AND RETURNED TO HELIPAD. ENG WAS REMOVED AND SENT FOR INVESTIGATION.  ENG RECEIVED FOR REPAIR DUE TO ENG CHIP LIGHTS AND METAL IN OIL.  DISASSEMBLY REVEALED AIR OIL SEPARATOR GEAR SHAFT HAD BROKEN WHERE STEM MEETS THE BASE.  THIS IS THIRD OCCURRENCE ON THIS PARTICULAR ENG ASSY OF SIMILAR GEAR FAILURES.  HAVE SEEN AT LEAST 8 OF THESE FAILURES IN T63 ENGINES SINCE THEY HAVE BEEN RELEASED TO PUBLIC.  (K)
